Alert archive / Kansas / Tornado Warnings in 2013
Tornado Warning 20, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 28, 2013, 6:41 PM CDT for Barton County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 6:41 PM CDT (23:41 UTC)
- Expired
- May 28, 2013, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Barton County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WFUS53 KICT 282341
TORICT
KSC009-290030-
/O.NEW.KICT.TO.W.0020.130528T2341Z-130529T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 637 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ALBERT...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A LANDSPOUT TORNADO.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OLMITZ AND HOISINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3864 9896 3861 9860 3836 9895 3843 9904
TIME...MOT...LOC 2341Z 220DEG 16KT 3848 9895
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$3 follow-up statements
597
WWUS53 KICT 282350
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT TUE MAY 28 2013
KSC009-290030-
/O.CON.KICT.TO.W.0020.000000T0000Z-130529T0030Z/
BARTON KS-
650 PM CDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BARTON COUNTY
UNTIL 730 PM CDT...
AT 646 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR ALBERT...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...DAMAGING TORNADO AND SMALL HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED A ROPE TORNADO.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
OLMITZ AND HOISINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3864 9896 3861 9860 3836 9895 3843 9904
TIME...MOT...LOC 2350Z 242DEG 19KT 3847 9895
TORNADO...OBSERVED
HAIL...<.75IN
$$
JAKUB199
WWUS53 KICT 290006
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT TUE MAY 28 2013
KSC009-290030-
/O.CON.KICT.TO.W.0020.000000T0000Z-130529T0030Z/
BARTON KS-
706 PM CDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BARTON COUNTY
UNTIL 730 PM CDT...
AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OLMITZ...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...POSSIBLE ROPE TORNADO.
SOURCE...RADAR.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3864 9896 3861 9860 3842 9889 3847 9902
TIME...MOT...LOC 0005Z 243DEG 15KT 3853 9890
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JAKUB908 WWUS53 KICT 290016 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 716 PM CDT TUE MAY 28 2013 KSC009-290026- /O.CAN.KICT.TO.W.0020.000000T0000Z-130529T0030Z/ BARTON KS- 716 PM CDT TUE MAY 28 2013 ...THE TORNADO WARNING FOR CENTRAL BARTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3864 9896 3861 9860 3842 9889 3847 9902 TIME...MOT...LOC 0016Z 243DEG 15KT 3855 9885 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 28, 6:38 PM CDT, 3 minutes earlier.
Area forecast discussion, May 28, 6:38 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 638 PM CDT TUE MAY 28 2013 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 253 PM CDT TUE MAY 28 2013 IN THE UPPER LEVELS...A TROUGH EXTENDS FROM THE GREAT BASIN INTO THE DESERT SW WITH THE MAIN PIECE OF ENERGY DIVING SOUTHEAST ACROSS THE CENTRAL GREAT BASIN. THERE ARE SOME MORE MINOR IMPULSES AHEAD OF THE MEAN TROUGH THAT ARE LIFTING NORTHEAST FROM IA DOWN INTO WESTERN OK. AT THE SURFACE...A WEAK NEARLY STATIONARY BOUNDARY EXTENDS FROM CENTRAL IA INTO CENTRAL KS AND THEN INTO WESTERN OK AND MAY PROVIDE THE FOCUS FOR LATE AFTERNOON STORM DEVELOPMENT. && .SHORT TERM...(THIS EVENING THROUGH THU) ISSUED AT 253 PM CDT TUE MAY 28 2013 MUCH OF WHAT WILL HAPPEN THIS EVENING WILL BE DICTATED BY WHAT OCCURS ALONG THE QUASI-STATIONARY SURFACE BOUNDARY THIS AFTERNOON. STILL THINK THE BEST CONVECTIVE CHANCES WILL BE EARLY THIS EVENING OVER MAINLY CENTRAL KS AS THE SURFACE BOUNDARY LIFTS BACK TO THE WEST. HOWEVER...AT THIS POINT CONFIDENCE IS LOW ON HOW WIDESPREAD THE COVERAGE WILL BE. STILL FEEL THAT AFTER MIDNIGHT THE BETTER STORM COVERAGE WILL BE GENERALLY NORTHEAST OF THE FORECAST AREA. OBVIOUSLY ANY STORM THAT GOES UP THIS EVENING WILL HAVE A GOOD CHANCE TO BECOME SEVERE. SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KS ON WED AS AN UPPER WAVE APPROACHES FROM THE WEST. TO START THE DAY THE DRY-LINE WILL BE OUT NEAR THE KS/CO BORDER BUT WILL MOVE OUT DURING THE AFTERNOON HOURS. CONFIDENCE IS HIGH THAT THE DRY LINE WILL STAY WELL WEST OF THE FORECAST AREA DURING THE DAY. THE BIG QUESTION WILL BE HOW MUCH ACTIVITY DEVELOPS ALONG THE DRYLINE OVER WESTERN KS. THE NAM WOULD SUGGEST VERY LIMITED DEVELOPMENT WHILE THE GFS HAS MUCH BETTER CONVERGENCE. EVEN WITH THE WAVE LIFTING OUT...BOTH THE NAM AND GFS HAVE MAINTAINED QUITE A BIT OF CAPPING...ESPECIALLY ALONG AND EAST OF HIGHWAY 14. WITH THE DRYLINE STAYING WEST OF THE FORECAST AREA AND CONFIDENCE LOW ON THE AMOUNT OF STORM COVERAGE ALONG IT...NOT ORALLY IMPRESSED WITH DAYTIME SURFACE CONVECTION ON WED...ESPECIALLY ALONG AND EAST OF I-135. THE BIGGER STORY ACROSS OUR FORECAST AREA WED MAYBE THE VERY STRONG SOUTH WINDS THAT WILL BE IN PLACE MOST OF THE DAY. WOULD NOT BE SURPRISED TO SEE SOME GUSTS APPROACHING 45 MPH OVER CENTRAL KS. STILL CONFIDENT THAT THE MORE WIDESPREAD STORM ACTIVITY WILL BE FOR WED NIGHT AS AN MCS DIVES SOUTHEAST ACROSS THE MAJORITY OF THE FORECAST AREA. BECOMING INCREASINGLY CONCERNED WITH SEVERE WX POTENTIAL ON THU...ESPECIALLY ALONG AND EAST OF THE KS TURNPIKE. THE WED NIGHT CONVECTION SHOULD PUSH THE BOUNDARY SOUTHEAST AND ALSO EXPECTING AN OUTFLOW BOUNDARY TO BE OVER SOUTHERN KS. MORE IMPORTANTLY BOTH THE GFS AND NAM FINALLY BRING A STRONG UPPER JET OVER SOUTH CENTRAL KS AND ESPECIALLY OK. THE WEST/NW ORIENTATION OF THIS JET WILL SETUP A PRIME SHEAR PROFILE FOR SUPERCELLS. IN ADDITION...WITH BACKING LOW LEVEL WINDS AS SUNSET APPROACHES...TORNADOES WILL ALSO BE POSSIBLE WITH ANY STORM THAT CAN REMAIN MORE ISOLATED. THE MAIN AREA OF CONCERN WOULD BE ALONG AND SOUTHEAST OF THE KS TURNPIKE. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 253 PM CDT TUE MAY 28 2013 ANOTHER ACTIVE DAY IN THE SVR WX DEPARTMENT LOOKS TO BE ON TAP FOR FRI AS THE RICH LOW LEVEL MOISTURE REMAINS IN PLACE OVER EASTERN KS. IN ADDITION...A VERY STRONG JET WILL REMAIN THROUGH ALL OF KS PROVIDING GREAT SHEAR FOR SUPERCELLS. BY SAT AFTERNOON THE FRONT SHOULD FINALLY PUSH OUT OF THE FORECAST AREA ALLOWING SOME RELIEF FROM THE MUGGY CONDITIONS. PRECIP WILL REMAIN OUT OF THE FORECAST FOR SUN AND MON AS THE UPPER WAVE TRACKS OVER THE OHIO VALLEY. LAWSON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 631 PM CDT TUE MAY 28 2013 STRONG TO SEVERE CONVECTION WILL AFFECT PRIMARILY CENTRAL KANSAS THRU MIDNIGHT. WILL INCLUDE VCTS FOR NOW UNTIL STORMS LOOK MORE IMMINENT TO IMPACT KRSL OR KSLN. OTHERWISE EXPECT MVFR CIGS AGAIN ON WEDNESDAY MORNING ACROSS MUCH OF THE AREA WITH STRONG AND GUSTY SOUTH WINDS...ESPECIALLY DURING THE AFTERNOON. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 80 67 82 / 20 10 60 40 HUTCHINSON 68 80 66 83 / 30 20 60 30 NEWTON 68 80 66 81 / 20 20 60 40 ELDORADO 69 79 66 80 / 20 10 70 50 WINFIELD-KWLD 69 80 67 81 / 20 10 60 40 RUSSELL 67 82 64 84 / 40 50 70 20 GREAT BEND 67 82 64 86 / 50 50 60 20 SALINA 69 81 65 81 / 60 20 70 40 MCPHERSON 68 80 66 82 / 40 20 60 40 COFFEYVILLE 70 81 68 78 / 30 10 60 60 CHANUTE 69 80 68 79 / 30 10 60 60 IOLA 69 81 67 79 / 30 10 60 70 PARSONS-KPPF 70 81 68 78 / 30 10 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>052-067>069-082-083-091>093. &&
Hazardous weather outlook, May 28, 4:17 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 417 PM CDT TUE MAY 28 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 417 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS FOR LATE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WITH HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING OVER CENTRAL KANSAS. LOCATIONS GENERALLY NORTH OF A HUTCHINSON TO NEWTON...TO COTTONWOOD FALLS LINE WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG SOUTH WINDS WILL BE IN PLACE ACROSS MOST OF THE FORECAST AREA ON WEDNESDAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON FOR LOCATIONS GENERALLY WEST OF INTERSTATE 135. HOWEVER...THE MORE WIDESPREAD STORM ACTIVITY WILL LIKELY ARRIVE WEDNESDAY NIGHT AS A LARGE COMPLEX OF STORMS DIVES SOUTHEAST. SEVERE STORMS WILL BE LIKELY ON THURSDAY FOR LOCATIONS ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. ANY STORM THAT DEVELOPS IN THIS AREA WILL LIKELY PRODUCE VERY LARGE HAIL. ANY STORM THAT CAN REMAIN MORE ISOLATED WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORNADOES. SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS MAINLY CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Special weather statement, May 28, 4:15 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT TUE MAY 28 2013
KSZ070-282145-
GREENWOOD-
415 PM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF EUREKA...AND MOVING NORTHEAST
AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3767 9650 3782 9653 3788 9652 3811 9634
3787 9609
TIME...MOT...LOC 2116Z 228DEG 35KT 3781 9648Special weather statement, May 28, 4:36 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT TUE MAY 28 2013
KSZ049-282200-
SALINE-
436 PM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CULVER...OR 14 MILES NORTHWEST OF
SALINA...AND MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3896 9760 3884 9773 3895 9793 3896 9792
3897 9776
TIME...MOT...LOC 2137Z 223DEG 25KT 3894 9782Special weather statement, May 28, 5:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT TUE MAY 28 2013
KSZ047-282330-
BARTON-
546 PM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREAT BEND...AND MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3865 9899 3862 9848 3858 9847 3856 9847
3856 9848 3843 9848 3826 9848 3826 9904
TIME...MOT...LOC 2246Z 216DEG 20KT 3842 9869Special weather statement, May 28, 6:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 606 PM CDT TUE MAY 28 2013 KSZ032-047-048-050-282330- BARTON-ELLSWORTH-RICE-RUSSELL- 606 PM CDT TUE MAY 28 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON...ELLSWORTH...RICE AND RUSSELL COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ACROSS BARTON AND ELLSWORTH COUNTY...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3863 9904 3886 9821 3856 9805 3826 9903 TIME...MOT...LOC 2305Z 178DEG 28KT 3845 9885
Special weather statement, May 28, 6:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE MAY 28 2013
KSZ033-048-290000-
ELLSWORTH-LINCOLN-
627 PM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELLSWORTH...OR NEAR
ELLSWORTH...AND MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3899 9809 3876 9793 3872 9793 3852 9847
3882 9849
TIME...MOT...LOC 2327Z 236DEG 46KT 3881 9816Special weather statement, May 28, 6:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE MAY 28 2013
KSZ047-290000-
BARTON-
629 PM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST BARTON
COUNTY...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3866 9904 3870 9848 3863 9847 3844 9848
3833 9903
TIME...MOT...LOC 2329Z 194DEG 14KT 3855 9880The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:05 PM CDT | Special Weather Statement | ICT | Russell | 40 min |
| May 27, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 41 min |
| May 27, 8:01 PM CDT | Special Weather Statement | ICT | Lincoln | 29 min |
| May 27, 9:06 PM CDT | Special Weather Statement | ICT | Ellsworth | 24 min |
| May 27, 9:28 PM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| May 28, 10:46 AM CDT | Special Weather Statement | ICT | Greenwood | 44 min |
| May 28, 3:41 PM CDT | Wind Advisory | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 28 hr |
| May 28, 3:58 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 28, 4:15 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| May 28, 4:36 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| May 28, 5:46 PM CDT | Special Weather Statement | ICT | Barton | 44 min |
| May 28, 6:06 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth | 24 min |
| May 28, 6:27 PM CDT | Special Weather Statement | ICT | Ellsworth | 33 min |
| May 28, 6:29 PM CDT | Special Weather Statement | ICT | Barton | 31 min |
| May 28, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 42 min |
Nearby
Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.